Thunderstorm Wind, Clinton
- When
- August 24, 4:45 PM CST
- Where
- Clinton County, Trenton
- Measured
- 57 kt (66 mph)
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.600, -89.683
2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Aug 24, 1:30 PM CST, 3 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 230 PM CDT FRI AUG 24 2001 MAIN CONCERN DEALS WITH HOW PCPN WILL EVOLVE NEXT 24 HOURS. WILL ISSUE A FLASH FLOOD WATCH FOR PARTS OF AREA. OVERALL MODELS ARE IN FAIRLY GOOD AGREEMENT WITH TRENDS NEXT COUPLE OF DAYS. AVN SEEMS TO BE SUFFERING FROM SOME CONVECTIVE FEEDBACK PROBLEMS SO WILL LEAN TOWARD ETA THIS ROUND. SFC ANAYLSIS AT 18Z HAD SFC FRONT EXTENDING FROM NW INTO E CNTRL MO WITH SEVERAL BOUNDARIES ACROSS MO/IL. AREA OF WAA SHRA HAS PERSISTED OVER SW/CNTRL MO INTO THE AFTN AND LATEST RADAR TREND SHOWING ADDITIONAL SCT SHRA/TSRA DEVELOPING IN VARIOUS PARTS OF THE CWFA. THINK THIS TREND WILL CONTINUE WITH SOME STRONG TSRA IN THE INCREASING INSTABILITY. SVR COVERAGE SHUD BE ISOLATED DUE TO LIMITED SHEAR. LLJ IS EXPECTED TO INCREASE FROM 20 TO 40 KNOTS TONIGHT WITH AXIS OVR CWFA. THIS SHOULD ACT TO INCREASE WAA AND ASSOCIATED FORCING ALONG AND NORTH OF FNTRL BNDRY. PRIMARY CONCERN WILL BE OVR CNTRL AND NERN MO/W CNTRL IL NEAR NOSE OF UPR JET AND EDGE OF UPR SUPPORT FROM LOW CURRENTLY OVER NEB/KS. THIS IS THE SAME AREA THAT HAS HAD 2-6 INCHES OF RAIN IN THE PAST 48 HOURS. THEREFORE FEEL RISK OF FLASH FLOODING IS HIGH ENOUGH TO WARRANT A WATCH. OVER E CNTRL MO/SW IL...RAIN CHANCES SHOULD INCREASE ALONG FRONT AND AS LLJ VEERS LATER TONIGHT. EXPECT JUST SCT TSRA OVR ERN OZARKS. WILL KEEP HI POPS GOING MOST AREAS AGAIN ON SATURDAY BECAUSE OF A COMBINATION OF LEFTOVER MORNING CONVECTION AND REDEVELOPMENT OF SCT TSRA ALONG COLD FRONT. FRONT SHOULD MOVE THROUGH NRN AND WRN COUNTIES BY LATE AFTN AND THE REST OF THE CWFA BY 06Z SUNDAY. ATMOSPHERE SHOULD RECOVER FOR TSRA TO DEVELOP AHEAD OF FRONT WITH CAPES AOA 2000 J/KG. LIMITED SHEAR AND LACK OF STRONG MID LEVEL PUNCH OF DRY AIR SHOULD LIMIT AREAL EXTENT OF SVR THREAT. WILL DROP MENTION OF SHRA IN IL COUNTIES ON SUNDAY AS FRONT CLEARS THE CWFA. WILL GO PARTLY SUNNY AS LOW LEVELS REMAIN MOIST IN CYCLONIC FLOW. FWC/MEX NUMBERS ARE IN GOOD AGREEMENT AND WILL FOLLOW. IN THE EXTENDED...MEDIUM RANGE MODELS HAVE SOME NOTICEABLE DISAGREEMENT IN HANDLING OF UPR TROFFING DEVELOPING OVER THE ERN HALF OF NOAM BY NEXT WEEK. MRF AND NOW THE CANADIAN ENSEMBLES/ECMWF ARE SHOWING MORE TROFFING THAN THEIR OPNL RUNS. THIS WOULD SUPPORT SOME PCPN BY THU/FRI WHILE MEX POPS REMAIN BELOW CLIMO DESPITE THE ONPL MRF SHOWING A FRONT ACROSS THE REGION THU/FRI. WILL KEEP MON-WED DRY BUT INTRODUCE SHRA ON THU/FRI. FMR/MEX TEMPS LOOK REASONBLE GIVEN 850MB TEMPS. .STL...FLASH FLOOD WATCH TONIGHT CNTRL AND NE MO/W CNTRL IL BRITT
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-250300- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 1150 AM CDT FRI AUG 24 2001 THE SEVERE WEATHER THREAT: NO ORGANIZED OR WIDESPREAD SEVERE THUNDERSTORMS ARE EXPECTED ACROSS THE AREA. THERE IS THE POTENTIAL FOR STRONG OR ISOLATED SEVERE THUNDERSTORMS ACROSS THE AREA. FOR THE PERIOD: THIS AFTERNOON AND TONIGHT. THE WEATHER OUTLOOK: SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE REGION THIS AFTERNOON. VERY UNSTABLE CONDITIONS IN THE ATMOSPHERE WILL BRING THE RISK OF STRONG OR ISOLATED SEVERE THUNDERSTORMS...PRIMARILY NEAR A WEAK WARM FRONT OVER EAST CENTRAL MISSOURI AND SOUTHWEST ILLINOIS. THE PRIMARY THREAT WILL BE HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS TO 55 MPH. IN ADDITION...THUNDERSTORMS ARE EXPECTED TO BECOME MORE WIDESPREAD OVER CENTRAL AND NORTHEAST MISSOURI AS WELL AS WEST CENTRAL ILLINOIS BY THIS EVENING AND OVERNIGHT TONIGHT. THE RAINFALL MAY BE HEAVY AT TIMES WITH SOME POTENTIAL FOR FLASH FLOODING. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER UPDATES AND POSSIBLE WATCHES. BRITT
The St Louis radar (KLSX), 87 km away, was scanning. The volume nearest the first event began at 22:47 UTC.
2 thunderstorm wind. Local standard time, as filed.
Thunderstorm wind gusts caused damage in Trenton and Aviston. Trees and power lines were down and corn in a field was flattened by the wind.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2001Every state in 2001This day in weather historyWarnings in Illinois, August 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5262899, 5262900.